U.S. flag An official website of the United States government
  1. Home
  2. Drugs
  3. Resources for You | Drugs
  4. Drug Information for Consumers
  5. Buying & Using Medicine Safely
  6. Medication Health Fraud
  7. Public Notification: Super Extreme Accelerator contains hidden drug ingredient
  1. Medication Health Fraud

Public Notification: Super Extreme Accelerator contains hidden drug ingredient

[11-24-2014] The Food and Drug Administration (FDA) is advising consumers not to purchase or use Super Extreme Accelerator, a product promoted and sold for weight loss on various websites, and possibly in some retail stores.Image of Super Extreme Accelerator

FDA laboratory analysis confirmed that Super Extreme Accelerator contains sibutramine. Sibutramine is a controlled substance that was removed from the market in October 2010 for safety reasons. The product poses a threat to consumers because sibutramine is known to substantially increase blood pressure and/or pulse rate in some patients and may present a significant risk for patients with a history of coronary artery disease, congestive heart failure, arrhythmias, or stroke. This product may also interact, in life-threatening ways, with other medications a consumer may be taking.

Health care professionals and patients are encouraged to report adverse events or side effects related to the use of this product to FDA's MedWatch Safety Information and Adverse Event Reporting Program:

Note: This notification is to inform the public of a growing trend of dietary supplements or conventional foods with hidden drugs and chemicals. These products are typically promoted for sexual enhancement, weight loss, and body building and are often represented as being “all natural.” FDA is unable to test and identify all products marketed as dietary supplements that have potentially harmful hidden ingredients. Consumers should exercise caution before purchasing any product in the above categories. 

For more information:

Tainted Weight Loss Products

Subscribe to the RSS feed

 

Beware of Fraudulent ‘Dietary Supplements’

Resources For You